Flash Flood, Douglas
- When
- August 6, 3:40 PM MST to 5:30 PM MST
- Where
- Douglas County, 0.54 mi E of Westcreek
- Cause
- Heavy Rain / Burn Area
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.150, -105.160
Heavy rain caused localized flash flooding in southwest Douglas County, in the Hayman burn area. Westcreek overflowed with a half foot of running water, over Westcreek Road on the south side of the town of Westcreek.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Heavy rain caused localized flash flooding in southwest Douglas County, in the Hayman burn area. Westcreek overflowed with a half foot of running water, over Westcreek Road on the south side of the town of Westcreek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 6, 2:20 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT MON AUG 06 2007 .SHORT TERM...A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINS IN PLACE OF NORTHERN AND EASTERN COLORADO TODAY WITH MODEL FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES AROUND 1.25 INCHES. A SURFACE LOW OVER SOUTHEAST COLORADO HAS PRODUCED A RATHER INNOCUOUS WIND FIELD. BUT ALOFT...SOUTHWESTERLY FLOW OF 30-40 KNOTS AT 500 MB IS PROVIDING SOME SYNOPTIC SCALE FORCING TO ORGANIZE SHOWER ACTIVITY. RADAR DEPICTS SHOWERS OVER THE CENTRAL MOUNTAINS...MOVING ALONG A NORTHEASTERLY TRACK. EXPECT SCATTERED SHOWER ACTIVITY TO CONTINUE INTO THE EVENING AND THEN DISSIPATE. THE WATER VAPOR SATELLITE LOOP DOES NOT REVEAL ANY SHORT WAVE AXIS OVER COLORADO...SO IT IS DIFFICULT TO PINPOINT ANY BACK EDGE TO THIS AFTERNOONS DEVELOPING ACTIVITY. BY LATE EVENING...MOST OF THE AIRMASS ACROSS COLORADO SHOULD BE OVERTURNED AND SHOWERS SHOULD BEGIN DECREASING. FOR TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE...AND IT APPEARS THERE WILL BE A BIT MORE SOUTHEASTERLY FLOW ACROSS THE NORTHEAST PLAINS. THIS MAY PRODUCE A DENVER CYCLONE WHICH COULD POOL MOISTURE ALONG THE FRONT RANGE CORRIDOR. DAYTIME HEATING SHOULD DESTABILIZE THE AIRMASS...AND ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS SHOULD RESULT. MODEL SOUNDINGS SHOW PRECIPITABLE WATER VALUES COMPARABLE TO TODAYS VALUES. MODERATE WINDS ALOFT SHOULD KEEP STORMS MOVING...BOTH THIS EVENING AND TOMORROW...BUT INTENSE RAINFALL RATES MAY STILL CAUSE LOCAL FLOODING. .LONG TERM...KEPT POPS GOING OVERNIGHT TUES AS DISTURBANCE MOVG THRU NEBR AND WY SHOULD KEEP PRECIP GOING PAST MIDNIGHT ON THE PLAINS. PRECIP SHOULD DCRS BY DAYBREAK WED. UPR RDG WL REMAIN STATIONARY OVER THE SOUTHEASTERN STATES THROUGH MIDWEEK. AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST...THE FLOW ALF WL BCM MORE SWLY. FOR THE REST OF THE WEEKM...MOST OF THE MONSOONAL MSTR WL BE STEERED EAST OF THE WEEK. THIS WILL LEAD TO DRIER AND WARMER WEATHER RETURNING TO THE FORECAST AREA FOR WED THRU FRIDAY. ISOLD HIGH BASED TSTMS WL BE PSBL ON THE MTNS...BUT THE PLAINS WILL REMAIN DRY FOR THE MOST PART. TEMPS WL BE VRY WARM THIS WEEK...WITH FEWER CLDS EACH AFTN...TEMPS WL BE WELL INTO THE 90S ON THE PLAINS. RDG WL GRADUALLY EXPAND BACK WWD INTO THE SOUTHWEST FOR THE WKND. AS ANTICYCLONIC CIRCULATION DVLPS OVER THE FOUR CORNERS REGION THIS WEEKEND...THE PLUME OF MONSOONAL MSTR LOOKS TO REDEVELOP OVR THE MTNS. FEW CHANGES MADE TO CURRENT FCST. && .AVIATION...LITTLE CHANGE FROM PAST COUPLE DAYS WITH CONVECTION AFFECTING THE ARRIVAL/DEPARTURE GATES DURING THE AFTERNOONS AND EVENINGS. HEAVY THUNDERSTORM RAINS WILL LIKELY BRING AT LEAST BRIEF MVFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT MON AUG 06 2007 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT MON AUG 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING AS A MOIST AIRMASS REMAINS OVER THE FORECAST AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...WITH RAINFALL RATES OF AN INCH OR MORE PER HOUR. WINDS ALOFT ARE A BIT STRONGER TODAY THAN IN THE PAST WEEK...SO STORMS WILL MOVE A LITTLE FASTER THAN THE PAST FEW DAYS. HOWEVER...RAINFALL RATES WILL STILL BE HIGH ENOUGH TO PRODUCE AT LEAST MINOR FLOODING. SEVERAL LOCATIONS ON THE EASTERN PLAINS AND IN PARTS OF THE DENVER METRO AREA SAW PRETTY SUBSTANTIAL RAINFALL LAST EVENING AND OVERNIGHT AND CONSEQUENTLY THE THREAT OF FLOODING WILL BE INCREASED IN THOSE AREAS IF THEY HAPPEN TO EXPERIENCE MORE RAINFALL THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BEST CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AS THE DEEP MOISTURE WILL REMAIN OVER COLORADO. SOME LOCALLY HEAVY RAIN IS LIKELY...HOWEVER WINDS ALOFT WILL BE STRONG ENOUGH TO HELP MOVE STORMS ALONG... MINIMIZING THE THREAT OF FLASH FLOODING. FOR WEDNESDAY THROUGH FRIDAY A DRIER AIRMASS WILL DEVELOP OVER THE AREA WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM ALONG WITH WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/046
The Denver radar (KFTG), 88 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53483.